Complexity analysis of network-based dynamical systems

Guofeng Zhang, Long Wang, Tongwen Chen

Research output: Journal article publicationJournal articleAcademic researchpeer-review

1 Citation (Scopus)


This paper investigates the nonlinear dynamics of network-based dynamical systems where network communication channels of finite data rates are inserted into the closed loops of the control systems. The authors analyze the bifurcation and chaotic behavior of the non-smooth dynamical systems. The authors first prove that for almost all system parameters there are no periodic orbits. This result distinguishes this type of non-smooth dynamical systems from many others exhibiting border-collision bifurcations. Next, the authors show analytically that the chaotic sets are separated from the region containing the line segment of all fixed points with a finite distance. Finally, the authors employ a simple model to highlight that both the number of clients sharing a common network channel and fluctuations in the available network bandwidth have significant influence on the performance of such dynamical systems.
Original languageEnglish
Pages (from-to)413-432
Number of pages20
JournalJournal of Systems Science and Complexity
Issue number3
Publication statusPublished - 1 Jun 2011
Externally publishedYes


  • Bifurcation
  • feedback
  • network-based dynamical system
  • non-convexity
  • periodicity

ASJC Scopus subject areas

  • Computer Science (miscellaneous)
  • Information Systems


Dive into the research topics of 'Complexity analysis of network-based dynamical systems'. Together they form a unique fingerprint.

Cite this